MAUDE Adverse Event Report: SYNTHES ELMIRA TFNA HELICAL BLADE 100MM; ROD,FIXATION,INTRAMEDULLARY

SYNTHES ELMIRA TFNA HELICAL BLADE 100MM; ROD,FIXATION,INTRAMEDULLARY
Catalog Number 04.038.300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was performed on part # 04.038.300, lot # 7986831: release to warehouse date: 23 april 2015, manufacturing site: (b)(4).A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 100mm non sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient the patient underwent a removal of a tfn-advanced¿ proximal femoral nailing system (tfna) due to a non-union and infection on (b)(6) 2017.Cultures were taken prior to the procedure and it was determined the hip fracture was an infected non-union.One (1) 12mm/130 degree titanium cannulated tfna 380mm/left-sterile and one (1) tfna helical blade 100mm were removed intact.The patient received antibiotic cement over a rush rod placed in the femur.No surgical delays.No reported patient harm.Date of implant is unknown.This is report 2 of 2 for complaint (b)(4).

Brand Name
TFNA HELICAL BLADE 100MM
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6419129
Report Number3003506883-2017-10040
Device Sequence Number10897618
Product Code HSB
UDI-Device Identifier10886982099020
UDI-Public(01)10886982099020(10)7986831
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.038.300
Device Lot Number7986831
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2017
Initial Report FDA Received Date03/20/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;